Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Pittsburgh, PA

June 4, 20116 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2011, 7:53 PM EDT for 6 counties in Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Jun 4, 2011, 8:45 PM EDT
In force
52 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:55 PM EDTTSTM WND DMGUhrichsville, OHTREES DOWN AND TRANSFORMER FIRE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS51 KPBZ 042353
SVRPBZ
OHC013-019-031-059-067-157-050045-
/O.NEW.KPBZ.SV.W.0095.110604T2353Z-110605T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  NORTHEASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  NORTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND   DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM NEAR SUGARCREEK TO TIPPECANOE...MOVING SOUTHEAST AT 25 
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  STRASBURG...          SUGARCREEK...         BALTIC...
  DOVER...              NEW PHILADELPHIA...   STONE CREEK...
  GNADENHUTTEN...       UHRICHSVILLE...       DENNISON...
  GILMORE...            TIPPECANOE...         TAPPAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4045 8167 4061 8167 4063 8166 4064 8162
      4065 8154 4034 8095 4008 8125 4044 8177
      4045 8176
TIME...MOT...LOC 2352Z 314DEG 20KT 4056 8161

$$
1 follow-up statement
892 
WWUS51 KPBZ 050030
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 PM EDT SAT JUN 4 2011

OHC031-050037-
/O.CAN.KPBZ.SV.W.0095.000000T0000Z-110605T0045Z/
COSHOCTON OH-
830 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR COSHOCTON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4029 8155 4042 8165 4044 8167 4045 8167
      4061 8167 4063 8166 4064 8162 4065 8154
      4034 8095 4008 8125
TIME...MOT...LOC 0027Z 333DEG 17KT 4022 8136

$$

OHC013-019-059-067-157-050045-
/O.CON.KPBZ.SV.W.0095.000000T0000Z-110605T0045Z/
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-CARROLL OH-
830 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CARROLL...TUSCARAWAS...HARRISON...GUERNSEY AND BELMONT
COUNTIES...

AT 825 PM EDT...TRAINED WEATHER SPOTTERS REPORTED DAMAGING WINDS 
WITH A SEVERE THUNDERSTORM IN UHRICHSVILLE...STRASBURG...AND NEW 
PHILADELPHIA. THIS SEVERE THUNDERSTORM IS STILL CAPABLE OF PRODUCING 
DAMAGING WINDS OF UP TO 60 MPH AND QUARTER SIZE HAIL.  THIS STORM 
WAS LOCATED NEAR TIPPECANOE...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  UHRICHSVILLE...       TIPPECANOE...         TAPPAN...
  SUGARCREEK...         STRASBURG...          STONE CREEK...
  SCIO...               NEW PHILADELPHIA...  
  LEESVILLE LAKE PARK...                      JEWETT...
  GNADENHUTTEN...       GILMORE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4029 8155 4042 8165 4044 8167 4045 8167
      4061 8167 4063 8166 4064 8162 4065 8154
      4034 8095 4008 8125
TIME...MOT...LOC 0027Z 333DEG 17KT 4022 8136

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:36 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 4:36 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY
AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS
EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE
FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER
DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF
A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC
DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT
THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS
THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS
AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS
SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY
MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY
AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON
SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE
FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN
GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY
NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN
UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT
NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER
MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL
CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES
ABOVE SEASONAL NORMS DURING THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES
APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE
NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE
NORMAL FOR THE LATTER HALF OF NEXT WEEK.

A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW
LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE
TOP OF THE RIDGE.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL
TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z.
THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS
LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR
CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD.

HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR
CONDITIONS THROUGH THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 4, 6:26 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT SAT JUN 4 2011

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-022-052230-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
626 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-052230-
GARRETT-PRESTON-TUCKER-
626 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-052230-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
626 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 4, 7:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             DOVER                   40.53N 81.48W
06/04/2011  E1.75 INCH       TUSCARAWAS         OH   CO-OP OBSERVER

            QUARTER SIZE TO GOLF BALL SIZE HAIL.

&&

RREED
Local storm report, Jun 4, 7:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             BOLIVAR                 40.65N  81.45W
06/04/2011  E1.00 INCH       TUSCARAWAS         OH   PUBLIC

&&

EVENT NUMBER PBZ1100811

ASMITH
Local storm report, Jun 4, 7:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NEW PHILADELPHIA        40.49N  81.44W
06/04/2011  E1.00 INCH       TUSCARAWAS         OH   PUBLIC

&&

EVENT NUMBER PBZ1100812

ASMITH
Local storm report, Jun 4, 7:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             DOVER                   40.52N  81.47W
06/04/2011  E1.00 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100813

ASMITH
Local storm report, Jun 4, 7:50 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             COSHOCTON               40.26N  81.85W
06/04/2011  E0.75 INCH       COSHOCTON          OH   PUBLIC

&&

EVENT NUMBER PBZ1100814

ASMITH
Local storm report, Jun 4, 7:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             DOVER                   40.52N  81.47W
06/04/2011  E1.00 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER PBZ1100813

ASMITH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 PM EDTSpecial Weather StatementPBZCarroll, Columbiana, Tuscarawas32 min
Jun 4, 6:44 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas61 min
Jun 4, 7:05 PM EDTSpecial Weather StatementPBZCoshocton25 min
Jun 4, 7:16 PM EDTTornado WarningPBZCarroll, Harrison, Tuscarawas44 min
Jun 4, 7:19 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas41 min
Jun 4, 7:58 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.